Flood, Colbert
- When
- January 18, 2:20 PM CST to 4:20 PM CST
- Where
- Colbert County, 4 mi E of Leighton
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.700, -87.450
Heavy rainfall of 1 to 3 inches fell across this region during the 17th and 18th.
1 flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jan 18, 2:05 PM CST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 205 PM CST WED JAN 18 2006 .DISCUSSION... PLEASANT DAY ACROSS TN VLY AS COLD FRONT HAS MOVED WELL OFF THE EASTERN SEABOARD. TEMPS HAVE WARMED INTO THE 50S WITH DWPTS INTO THE UPPER 20S...QUITE A CHANGE FROM YESTERDAY. HIGH CIRRUS SPREADING TOWARD FA AHEAD OF SYSTEM CURRENTLY OVER WESTERN U.S. THIS WILL HAVE LITTLE IMPACT ON SENSIBLE WX IN THE SHORT TERM...WITH TEMPS BEING BIGGEST CHALLENGE. NEXT SYSTEM STILL PROGGED TO IMPACT TN VLY BY THE WEEKEND. SHORT TERM (TONIGHT-SAT)... MOCLR SKIES WILL ALLOW FOR GOOD RADNL COOLING CONDS OVERNIGHT... ALTHOUGH WINDS WILL STAY MIXED OVERNIGHT TO KEEP LOWS FROM BOTTOMING OUT COMPLETELY. WILL LIKELY SEE RIDGE VALLEY SPLIT OF 8-10 DEGREES IN EASTERN ZONES BY MORNING WITH NR 30 IN DEEPEST VALLEYS AND UPPER 30S ON HIGHEST RIDGES. RETURN FLOW HAS ALREADY COMMENCED ACROSS TX/LA AND WILL BEGIN TO INCREASE ACROSS FA THURSDAY. NEXT SYSTEM WILL ENTER PLAINS STATES FRI MORNING WITH FRONTAL BOUNDARY SETTING UP TO OUR NORTH. WITH A WEAK NORTHERLY PUSH TO IT AND MOSTLY ZONAL FLOW ALOFT...BOUNDARY WILL TAKE ITS TIME DROPPING SOUTH TOWARD REGION. SOUTHERLY WINDS WILL ALLOW TEMPS TO SKY-ROCKET INTO THE 60S THUR/FRI...15-20 DEGREES ABOVE CLIMO. BOUNDARY PROGGED TO SINK SOUTH TOWARD AREA FRI NIGHT. QPF FIELDS DIFFER BTWN NAM/GFS AS NAM IS VERY LIGHT WITH RAINFALL. THINK PCPN WILL BE A LITTLE MORE WIDESPREAD/HEAVIER THAN NAM PORTRAYS GIVEN MOISTURE TRANSPORT BEGINNING EARLY IN THE PERIOD. HOWEVER...UPGLIDE NOT EXPECTED TO BEGIN UNTIL FRI NIGHT WITH COND PRESSURE DEFICITS REMAINING HIGH UNTIL APPROX 00Z SAT. WILL DELAY POPS SLIGHTLY ACROSS THE WEST...WITH MOST OF THE AREA SEEING RAIN BREAK OUT SOMETIME FRIDAY NIGHT. BOUNDARY PUSHES THRU DURING THE DAY SATURDAY WITH SFC HIGH BUILDING IN BEHIND. FLOW REMAINS ZONAL BEHIND SYSTEM...THUS NO COLD AIR IS IN SIGHT FOR THE TN VLY THRU SATURDAY. HIGHS WILL REMAIN IN UPPER 50S/NR 60 THRU THE WEEKEND. LONG TERM (SUN-WED)... SFC RIDGE AXIS SHIFTS NORTH AND EAST SUN AS NEXT SYSTEM DEVELOPS ACROSS DEEP SOUTH TX. INVERTED TROF AXIS PROGGED TO AFFECT TN VALLEY BY 12Z MON...SPREADING WIDESPREAD RAIN ACROSS FA TO BEGIN THE WEEK. LARGE AMOUNT OF MOISTURE AND ASSOC CLOUD COVER MAY HELP KEEP INSTABILITIES TO A MINIMUM...THUS ONLY ISOLD TSRA EXPECTED DURING THE DAY MONDAY. 5H TROF MOVES THRU TUESDAY...HELPING WITH CLEARING. HOWEVER...NO COLD AIR IS IN SIGHT WITH MAINLY ZONAL TO SW FLOW ALOFT AND VERY LITTLE AMPLIFICATION TO PATTERN THRU EXTENDED. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 35 65 43 64 / 0 0 10 10 SHOALS 34 66 42 65 / 0 0 10 10 CULLMAN 36 66 43 66 / 0 0 10 10 FAYETTEVILLE 34 65 42 63 / 0 0 10 10 FORT PAYNE 31 61 42 61 / 0 0 10 10 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && PB (ONE LAST TIME)
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 115 PM CST WED JAN 18 2006 ALZ001>010-016-TNZ076-096-097-190330- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 115 PM CST WED JAN 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(TONIGHT)... NO HAZARDOUS WEATHER IS EXPECTED. HIGH PRESSURE WILL BUILD INTO THE SOUTHEASTERN UNITED STATES TONIGHT. HOWEVER...WINDS SHOULD REMAIN BETWEEN 5 AND 10 MPH... WHICH WILL KEEP PATCHY FOG FROM DEVELOPING. .DAYS TWO THROUGH SEVEN...(THURSDAY THROUGH TUESDAY)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED THUNDERSTORMS WILL BE POSSIBLE FRIDAY NIGHT AND SATURDAY... AND AGAIN NEXT MONDAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. KTW/RB
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
Heavy rainfall of 1 to 3 inches fell across this region during the 17th and 18th.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, January 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5486062.